# SDR 3KCA2016060700001

- Difficulty date: May 27, 2016
- Submitted: June 7, 2016
- Operation: Air carrier
- Aircraft: N521EW
- Make and model: Bell 429
- Aircraft serial: 57230
- System (JASC): 6220 · Main Rotor Head
- Part: Bearing
- Part number: 428310002101
- Part serial: CB1297
- Condition: Failed
- Location: Main Rotor Hub
- Stage of operation: NR
- How discovered: 9
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

PIC REPORTED A MINOR VIBRATION DURING AN EARLY MORNING FLIGHT.  AFTER A SECOND FLIGHT, PIC REPORTED THAT THE VIBRATION WAS MUCH WORSE.  MAINTENANCE PERFORMED AN INSPECTION OF THE ROTOR HUB COMPONENTS AND FOUND THAT THE SHEARED BEARING HAD COMPLETELY FAILED WITH TOTAL SEPARATION AROUND THE CENTER AREA.  IPB DIAGRAMS ARE ENCLOSED SHOWING SUBECT PART.  PART HAS ONLY 498 HRS SINCE NEW, AND IS AN OEM INSTALLED COMPONENT.  AIRCRAFT IS NOW GROUNDED.
